Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Suffered from restless leg syndrome, prescribed Levadopa, myrapex and magnesium. Unable to sleep. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 567 Questions
HI I am a 63 year old male (smoker non drinker) who has suffered from RLS for 20+ years. I was initially prescribed Levadopa but soon became immune to it. I then had Myrapex coupled with Magnesium. This has been sufficient for many years but now they have no effect at all.
My RLS has gone from my lower legs to my entire legs and many nights my arms also. I cannot get to sleep until about 6 or 7 in the morning and my entire day is ruined as is my mood and temper.
This is a horrible affliction and I would really appreciate any help I can find.
I am in reasonable health with the exception of mild arthritis in my knees and erectile dysfunction that appears of late to be getting worse. I am also retired.
Posted Tue, 27 Aug 2013 in General Health
Answered by Dr. Jay Patel 1 hour later

I am dr XXXXXXX and I will try my level best to address your concerns.

Based on the information provided it seem that you are having RLS for 20 years and you are currently taking Levadopa and Levadopa which carried and helped for long time now its not helpful as it use to be.

Here is another drug that is know to be helpful for some cases like yours. The name of that drug is gabapentin (Neurontin). Its not a guaranted that it will work 100% of the time but its still worth a try.

You have to contact your local physician to acquire prescription for neurontin because as per current online laws we can't write a prescription online.

Please feel free to contact me incase of any further concern/ questions.
Thanks for the query.
Above answer was peer-reviewed by
Follow-up: Suffered from restless leg syndrome, prescribed Levadopa, myrapex and magnesium. Unable to sleep. Suggest? 1 hour later
Hi Dr. XXXXXXX some misunderstanding although your advice may still be correct. I was on Levodopa initially then 10 years ago was placed on Myrapex as the Levodopa did not work. Now the Myrapex is not working and the RLS has gotten much much worse.
Answered by Dr. Jay Patel 21 minutes later

Welcome back, here is the known fact for brain it does get adopted to the constant drug supply, something like alcohol- as the time passes the person needs more of the alcohol to get tipsy.

But in case of drugs we cant prescribe larger dose as it will create lot of side effects and they are life threatening in some instances. So its advice to change the drug once it looses its effectivity. Which was done by your physician, by changing your from levodopa to Myrapex.

Now I am advising you in the same fashion to change the drug which you take and it will once again help till your brain gets adopted to its way.

Hope it makes sense. Please feel free to contact me in case of any further concerns/ even slight doubt.

Thanks again.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor